Alert archive / New York / Lake Effect Snow Advisories in 2008
Lake Effect Snow Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Feb 20, 2008, 3:50 PM EST for Cayuga County, Oswego County, Wayne County, New York. It took effect at Feb 20, 2008, 4:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 3:50 PM EST (20:50 UTC)
- In effect from
- Feb 20, 2008, 4:00 PM EST
- Expired
- Feb 21, 2008, 3:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 202050 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EST WED FEB 20 2008 ...LAKE SNOW WEAKEN AND SLIDE SOUTH... .A COLD FRONT SETTLING SOUTHWARD ACROSS LAKE ONTARIO WILL PUSH THE LAKE EFFECT SNOW FARTHER SOUTH TO THE SOUTHEAST CORNER OF THE LAKE THIS EVENING THROUGH THURSDAY. SNOWFALL OF 4 TO 6 INCHES IS EXPECTED WITHIN THE BROAD AREA OF LAKE SNOW AND SNOWFALL INTENSITY WILL BE LESS BUT WILL PERSIST FOR ABOUT 18 HOURS. NYZ006-210500- /O.CAN.KBUF.LE.W.0008.000000T0000Z-080220T2200Z/ /O.NEW.KBUF.LE.Y.0009.080220T2100Z-080221T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 350 PM EST WED FEB 20 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED. THE STRONG BAND OF LAKE EFFECT SNOW WILL WEAKEN SOMEWHAT AND SETTLE TO THE SOUTHERN EDGE OF THE COUNTY TONIGHT. THE SNOWFALL TOTALS WILL RANGE FROM 4 TO 6 INCHES TONIGHT WITH ANOTHER COUPLE OF INCHES ON THURSDAY MORNING THEN WILL WEAKEN FURTHER LATE IN THE MORNING...THEN LIFTS NORTHWARD DURING THE AFTERNOON AND EVENING. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ007-008-202200- /O.CAN.KBUF.LE.W.0008.000000T0000Z-080220T2200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 350 PM EST WED FEB 20 2008 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW WARNING. LAKE SNOW WILL SHIFT TO THE SOUTHERN EDGE OF OSWEGO COUNTY THIS EVENING AND WILL NOT AFFECT JEFFERSON OR LEWIS COUNTIES. $$ NYZ004-005-210500- /O.NEW.KBUF.LE.Y.0009.080220T2100Z-080221T1500Z/ WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN 350 PM EST WED FEB 20 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. LAKE EFFECT SNOW WILL SETTLE OVER THE SOUTHEASTERN CORNER OF LAKE ONTARIO AND WILL PRODUCE 4 TO 6 INCHES TONIGHT WITH ANOTHER COUPLE INCHES OF SNOW ON THURSDAY MORNING. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
2 follow-up statements
000 WWUS41 KBUF 210311 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1011 PM EST WED FEB 20 2008 NYZ004>006-211115- /O.CON.KBUF.LE.Y.0009.000000T0000Z-080221T1500Z/ WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 1011 PM EST WED FEB 20 2008 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. LAKE EFFECT SNOW WILL CONTINUE OVERNIGHT. THE SNOWFALL TOTALS WILL RANGE FROM 2 TO 4 INCHES OVERNIGHT WITH ANOTHER COUPLE OF INCHES ON THURSDAY MORNING BEFORE WEAKENING AND LIFTING NORTHWARD DURING THE AFTERNOON AND EVENING. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ TMA
000 WWUS41 KBUF 210800 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 300 AM EST THU FEB 21 2008 ...LAKE SNOWS WINDING DOWN... .A NORTHWEST FLOW WILL CONTINUE TO PRODUCE SNOW SHOWERS AND SOME LIMITED LAKE SNOWS SOUTHEAST OF LAKE ONTARIO THIS MORNING...BUT ADDITIONAL ACCUMULATIONS SHOULD ONLY BE IN THE 1 TO 3 INCH RANGE. WINDS WILL SHIFT AND SKIES WILL CLEAR BY THIS AFTERNOON. NYZ004>006-210900- /O.CAN.KBUF.LE.Y.0009.000000T0000Z-080221T1500Z/ WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 300 AM EST THU FEB 21 2008 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. A NORTHWEST FLOW WILL CONTINUE TO PRODUCE SNOW SHOWERS AND SOME LIMITED LAKE SNOWS SOUTHEAST OF LAKE ONTARIO THIS MORNING...BUT ADDITIONAL ACCUMULATIONS SHOULD ONLY BE IN THE 1 TO 3 INCH RANGE. WINDS WILL SHIFT AND SKIES WILL CLEAR BY THIS AFTERNOON. $$ SFM
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 20, 3:41 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 20, 3:41 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EST WED FEB 20 2008
.SYNOPSIS...
COLD AIR WILL REMAIN ACROSS LAKE ONTARIO BUT A SHIFT IN THE WINDS
WILL CENTER THE SNOWS ON THE SOUTHEAST CORNER OF THE LAKE WITH
SEVERAL INCHES OF SNOW EXPECTED FROM WAYNE TO OSWEGO COUNTIES. LAKE
SNOW FROM LAKE ERIE WILL DIMINISH TO SCATTERED SNOW SHOWERS. HIGH
PRESSURE WILL BUILD ACROSS THE REGION THURSDAY AFTERNOON AND
NIGHT...THEN A PAIR OF LOW PRESSURE CENTERS WILL PASS TO THE SOUTH
OF THE AREA BUT WILL BRING THE LIKELIHOOD OF A COUPLE INCHES OF SNOW
TO THE SOUTHERN TIER. ON AN ASTRONOMICAL NOTE...SKIES WILL BE
VARIABLY CLOUDY AWAY FROM THE INFLUENCE OF THE LAKES...SO THERE MAY
BE AN OPPORTUNITY TO ENJOY THE TOTAL LUNAR ECLIPSE TONIGHT LASTING
FROM AROUND 9PM TO MIDNIGHT...WITH THE GREATEST PORTION OF THE
ECLIPSE FROM AROUND 10PM TO 11PM.
&&
.NEAR TERM /THROUGH THURSDAY/...
THE LAKE SNOW BAND ON LAKE ONTARIO IS SHIFTING TO THE SOUTH AS
ANOTHER COLD FRONT MOVES SOUTH FROM ONTARIO. NAM12...GFS AND OTHER
MESOSCALE MODELS SHOW A BROAD SWATH OF SNOW OVER THE SOUTHEASTERN
CORNER OF LAKE ONTARIO...THUS A LAKE SNOW ADVISORY WILL BE ISSUED
FOR TONIGHT THROUGH MID MORNING THURSDAY. MOISTURE CONDITIONING FROM
UPSTREAM LAKES WILL PROVIDE A MOISTENED BOUNDARY LAYER...THE
COMBINATION OF HEATING FROM THE LAKE AND FRICTIONAL CONVERGENCE WILL
PROVIDE SUFFICIENT LIFT TO PRODUCE THE LAKE SHOWERS...AND THE SNOW
TO WATER RATIO WILL BE QUITE HIGH IN THIS COLD AIR...ABOUT 20:1 TO
30:1 SO THE SNOW WILL BE VERY FLUFFY. A SNOWFALL RANGE OF 4 TO 6
INCHES IS EXPECTED WITHIN THIS ADVISORY AREA.
DIURNAL SNOW SHOWERS ENHANCED BY THE LIFT ALONG THE PASSING COLD
FRONT WILL BRING SCATTERED SNOW SHOWERS TO MUCH OF THE REST OF THE
FORECAST AREA THIS EVENING AND EARLY TONIGHT...WITH ACCUMULATIONS
GENERALLY 1 TO 2 INCHES.
HIGH PRESSURE BUILDING IN FROM THE WEST LATER TONIGHT AND CONTINUING
THROUGH THURSDAY WILL SHIFT WITH BOUNDARY LAYER FLOW TO SOUTHWEST
AND SHEAR THE LAKE SNOWS FROM THE SOUTHEAST CORNER OF LAKE
ONTARIO...LIFTING ANY REMAINING SNOW TO THE NORTH BY THURSDAY
EVENING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A PAIR OF UPPER TROUGHS...ONE FROM THE PLAINS AND THE OTHER IN THE
COLDER NORTHERN BRANCH DIPPING ACROSS THE LAKES FROM CANADIAN
PRAIRIES...WILL DEVELOP A PAIR OF LOW PRESSURE CENTERS THURSDAY
NIGHT AND FRIDAY. THIS WILL BRING THE RISK OF A GENERAL SYNOPTIC
SNOW TO THE REGION ON FRIDAY THROUGH FRIDAY EVENING. WILL GO WITH
THE GFS SOLUTION WHICH KEEPS MOST OF THE PRECIP OVER THE SOUTHERN
TIER...ALTHOUGH THERE WILL BE SOME LIGHT SNOW SPREADING NORTH OVER
ALL OF THE FORECAST AREA. NAM12 IS MORE AGGRESSIVE WITH STRONGER
850MB FLOW AND WARM ADVECTION BRINGING HIGH THETA-E AIR INTO THE
WESTERN AND CENTRAL PORTIONS OF THE STATE WHICH WOULD PRODUCE
SEVERAL INCHES OF SNOW FRIDAY AFTERNOON AND EVENING...BUT WILL GO
WITH THE GFS FOR NOW. A NOSE OF HIGH PRESSURE BUILDS IN ON SATURDAY
WITH CUTS BACK ON THE CHANCE OF SNOW.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MID RANGE MODEL SOLUTIONS ARE IN FAIRLY CLOSE AGREEMENT THROUGH THIS
PERIOD WITH THE UPPER PATTERN BECOMING PACIFIC IN NATURE ALONG WITH
MILDER TEMPERATURES...CLOSE TO OR A FEW DEGREES ABOVE NORMAL.
FOR THE DETAILS...HIGH PRESSURE IS FORECAST TO MOVE EAST FROM THE
OHIO VALLEY TO THE MIDDLE ATLANTIC STATES SATURDAY NIGHT INTO
SUNDAY. THIS WILL KEEP THE AREA DRY. A COLD FRONT DROPPING SOUTH
ACROSS SOUTHERN ONTARIO WILL BRING AN INCREASE IN CLOUDS
MONDAY...BUT NO PRECIPITATION IS EXPECTED.
LOW PRESSURE MOVING TRACKING EAST TOWARD THE LOWER GREAT LAKES WILL
BRING SOME PCPN INTO OUR AREA MONDAY NIGHT AND TUESDAY. THE VERTICAL
TEMPERATURES PROFILES SUGGEST A POSSIBLE RAIN/SNOW FOR TUESDAY. ALL
WINTER WEATHER SYSTEMS HAVE TRACKED FURTHER NORTH THAN INDICATED BY
THE MODELS. IF THIS TREND CONTINUES...THEN RAIN WOULD BE THE MOST
PREDOMINANT P-TYPE FOR TUESDAY. WE WILL KEEP A CLOSE EYE ON THIS
SYSTEM AS TIME EVOLVES.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A SECONDARY COLD FRONT WILL SLIP SOUTHWARD ACROSS WESTERN AND
CENTRAL NEW YORK THIS AFTERNOON. THIS WILL LIKELY GIVE ALL AREAS A 2
OR 3 HOUR PERIOD OF MVFR CIGS AND IFR VSBYS LATE THIS AFTERNOON AND
EARLY EVENING WITH CONVERGENCE ALONG THIS FRONT. IT WILL ALSO SHIFT
THE LAKE EFFECT SNOW BANDS EAST OF THE LAKES SOUTHWARD. THE HEAVIEST
SNOW BAND EAST OF LAKE ONTARIO WILL LIKELY BECOME MULTI BANDED WITH
A NORTHWEST TO SOUTHEAST ORIENTATION AND CONTINUE THROUGH THE NIGHT.
EXPECT IFR CONDITIONS WITHIN THE BANDS. ACTIVITY OFF LAKE ERIE WILL
BE MUCH WEAKER CONSIDERING THE AMOUNT OF ICE COVER. AREAS OUTSIDE OF
THE LIMITED AREAL COVERAGE OF LAKE EFFECT WILL BE GENERALLY VFR.
HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY. WITH VFR
CONDITIONS PREVAILING AT ALL SITES EXCEPT FOR LIMITED LEFTOVER LAKE
EFFECT SOUTHEAST OF LAKE ONTARIO IN THE MORNING.
OUTLOOK...
FRIDAY AND FRIDAY NIGHT...MODEL DIFFERENCE BUT WE MAY GET INTO IFR
CONDITIONS IN LIGHT SNOW AS LOW PRESSURE TRACKS EASTWARD ACROSS THE
VIRGINIAS.
SATURDAY...GENERALLY VFR CONDITIONS.
SUNDAY...VFR CONDITIONS.
MONDAY...VFR CONDITIONS.
&&
.MARINE...
BRISK WESTERLY WINDS AHEAD OF A SECONDARY COLD FRONT WILL GENERATE
SMALL CRAFT ADVISORIES ALONG THE WESTERN SHORES OF LAKE ONTARIO
UNTIL NOON TODAY AND THROUGH MID AFTERNOON FOR THE EASTERN
NEARSHORES OF THE LAKE. HIGH PRESSURE DRIFTING SOUTH FROM THE
NORTHERN PLAINS WILL ALLOW WINDS AND WAVES TO DIMINISH TONIGHT AND
THURSDAY. LOW PRESSURE MOVING NORTHEAST TOWARD THE LOWER GREAT LAKES
WILL CAUSE THE WINDS TO SHIFT TO THE EAST ON FRIDAY...BUT CONDITIONS
ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
NOTE...SINCE LAKE ERIE IS MOSTLY ICE COVERED...WAVES HAVE BEEN
OMITTED FROM THE NEARSHORE FORECAST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST THURSDAY FOR
NYZ004>006.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR LOZ043-044.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...WCH
LONG TERM...SAGE/TJP
AVIATION...SAGE
MARINE...TJPHazardous weather outlook, Feb 20, 5:08 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EST WED FEB 20 2008 NYZ001>003-010>014-019>021-085-211015- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 508 AM EST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-211015- WAYNE-NORTHERN CAYUGA- 508 AM EST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW MAY ACCUMULATE ENOUGH FOR ADVISORIES LATE TONIGHT AND THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW MAY ACCUMULATE ENOUGH FOR ADVISORIES THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-211015- OSWEGO-JEFFERSON-LEWIS- 508 AM EST WED FEB 20 2008 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-211015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Feb 20, 10:52 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1052 AM EST WED FEB 20 2008 NYZ006>008-201715- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1052 AM EST WED FEB 20 2008 ...HEAVY LAKE SNOWS TO CONTINUE... A BAND OF LAKE EFFECT SNOW CONTINUES ACROSS THE NORTHERN HALF OF OSWEGO COUNTY, THE SOUTHERN HALF OF LEWIS COUNTY, AND THE EXTREME SOUTHERN SECTIONS OF JEFFERSON COUNTY. THE HEAVIEST ACTIVITY WILL CONTINUE TO AFFECT CITIES AND TOWNS SUCH AS NINE MILE POINT, SELKIRK BEACH, PULASKI AND ALTMAR, AND EASTWARD INTO THE TUG HILL REGION. THE BAND HAS MOVED FURTHER EAST INTO LEWIS COUNTY, AND AREAS AROUND LOWVILLE ARE LIKELY TO BE IMPACTED. SNOWFALL RATES OF 1 TO 3 INCHES PER HOUR ARE COMMON IN THE HEAVIEST ACTIVITY, WITH VISIBILITY REDUCED TO ZERO AT TIMES. THE BAND IS FORECAST TO OSCILLATE A FEW MILES NORTH OR SOUTH THROUGH 12 PM. ROADS WILL BE SNOW COVERED AND VERY SLIPPERY, AND MOTORISTS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER DRIVING CONDITIONS WITHIN THIS BAND.
Special weather statement, Feb 20, 12:09 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1209 PM EST WED FEB 20 2008 NYZ006>008-201830- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1209 PM EST WED FEB 20 2008 ...LAKE EFFECT BAND CONTINUES... WHILE THE OVERALL COVERAGE OF THE BAND HAS DECREASED IN SIZE, IT STILL CONTAINS HEAVY SNOW FALLING AT THE RATE OF 1 TO 3 INCHES PER HOUR IN SPOTS. THE HEAVIEST ACTIVITY REMAINS ACROSS OSWEGO COUNTY BETWEEN NINE MILE POINT AND ALTMAR ON THE SOUTHERN EDGE, AND FROM SANDY CREEK TO REDFIELD ON THE NORTHERN EDGE. THE BAND IS FORECAST TO REMAIN NEARLY STATIONARY, OR OSCILLATE A FEW MILES NORTH OR SOUTH THROUGH 115 PM. SOME OF THE CITIES AND TOWNS THAT CONTINUE TO BE AFFECTED BY THIS HEAVIER ACTIVITY, INCLUDE SELKIRK BEACH, PULASKI, AND ALTMAR. INTERSTATE 81 BETWEEN PARISH AND SANDY CREEK CONTINUES TO BE IMPACTED BY THIS BAND. VISIBILITY WILL BE REDUCED TO ZERO AT TIMES, ROADS SNOW COVERED AND VERY SLIPPERY, SO MOTORISTS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER DRIVING CONDITIONS WITHIN THIS BAND.
Special weather statement, Feb 20, 1:17 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 117 PM EST WED FEB 20 2008 NYZ006>008-202130- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 117 PM EST WED FEB 20 2008 ...LAKE EFFECT SNOW CONTINUES... A BAND OF LAKE EFFECT SNOW WILL REMAIN OVER NORTHERN OSWEGO COUNTY AND LEWIS COUNTY SOUTH OF LOWVILLE. THE HEAVIEST SNOW IN THE BAND REACHED FROM SELKIRK BEACH TO REDFIELD WHERE FROM ONE AND A HALF TO TWO AND A HALF INCHES OF SNOW WERE FALLING PER HOUR. INTERSTATE 81 FROM APPROXIMATELY 8 MILES NORTH TO 8 MILES SOUTH OF PULASKI WILL BE GREATLY IMPACTED BY THIS BAND. VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES WITH ROADS SNOW COVERED AND VERY SLIPPERY. MOTORISTS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER DRIVING CONDITIONS.
Nearby
Lake Effect Snow Advisories in New York, 2008Every lake effect snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.